Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Quantile Alternative for Kurtosis

J. J. A. Moors
Journal of the Royal Statistical Society. Series D (The Statistician)
Vol. 37, No. 1 (1988), pp. 25-32
Published by: Wiley for the Royal Statistical Society
DOI: 10.2307/2348376
Stable URL: http://www.jstor.org/stable/2348376
Page Count: 8
  • Read Online (Free)
  • Download ($29.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Quantile Alternative for Kurtosis
Preview not available

Abstract

Recently, Moors (1986) showed that kurtosis is easily interpreted as a measure of dispersion around the two values $\mu \pm \sigma$. For this dispersion an alternative measure, based on quantiles, is proposed here. It is shown to have several desirable properties: (i) the measure exists even for distributions for which no moments exist, (ii) it is not influenced by the (extreme) tails of the distribution, and (iii) the calculation is simple (and is even possible by graphical means).

Page Thumbnails

  • Thumbnail: Page 
25
    25
  • Thumbnail: Page 
26
    26
  • Thumbnail: Page 
27
    27
  • Thumbnail: Page 
28
    28
  • Thumbnail: Page 
29
    29
  • Thumbnail: Page 
30
    30
  • Thumbnail: Page 
31
    31
  • Thumbnail: Page 
32
    32